District 4 Health says counterfeit pills may contain Fentanyl
From Special Reports
LAGRANGE, GA – District 4 Public Health wants the public to be aware of counterfeit pills involved in suspected overdoses that may have been sold as Xanax or Percocet, but contain fentanyl.
Carroll, Coweta, Henry, Spalding and Troup Counties have begun experiencing overdoses that may be attributed to counterfeit pills.
The Georgia Department of Public Health (DPH) alerted community partners in early April of a possible cluster of overdoses related to counterfeit pills.
The information received from DPH warned counterfeit pills may be driving increased overdoses in Richmond County, the Coastal Health District, and the Northwest Health District. There is also limited evidence that these counterfeit pills may be in other areas across Georgia.
Providers seeing unusual overdose activity or suspect the presence of possible counterfeit pills in your area, please call the Georgia Poison Center at 1-800-222-1222 or contact the Drug Surveillance Unit at [email protected].
The following are signs and symptoms of an opioid overdose:
- The victim has a history of use of narcotics or opioids (either in prescription drug form or illegal drugs, such as heroin).
- Fentanyl patches or needle punctures in the skin.
- The presence of nearby drug paraphernalia such as needles or rubber tubing.
- The victim is unresponsive or unconscious.
- Breathing is slow, or shallow, or not present.
- Snoring or gurgling sounds from the throat due to partial upper airway obstruction.
- Lips and/or nail beds are blue.
- Pinpoint pupils.
- Skin is clammy to the touch.
Note that these symptoms may also indicate cardiac arrest. If the victim has no discernable pulse, they are likely in cardiac arrest and require immediate CPR.
In all cases, people are advised to call 911 immediately upon discovering a possible case of opioid overdose.